Jump to ContentJump to Main Navigation
Show Summary Details
More options …

The B.E. Journal of Theoretical Economics

Editor-in-Chief: Schipper, Burkhard

Ed. by Fong, Yuk-fai / Peeters, Ronald / Puzzello , Daniela / Rivas, Javier / Wenzelburger, Jan

2 Issues per year


IMPACT FACTOR 2017: 0.220
5-year IMPACT FACTOR: 0.328

CiteScore 2017: 0.28

SCImago Journal Rank (SJR) 2017: 0.181
Source Normalized Impact per Paper (SNIP) 2017: 0.459

Mathematical Citation Quotient (MCQ) 2016: 0.08

Online
ISSN
1935-1704
See all formats and pricing
More options …

Endogenous Two-Sided Markets with Repeated Transactions

Arnold Polanski / Eyal Winter
Published Online: 2010-03-24 | DOI: https://doi.org/10.2202/1935-1704.1632

We consider homogeneous two-sided markets, in which connected buyer-seller pairs bargain and trade repeatedly. In this infinite market game with exogenous matching probabilities and a common discount factor, we prove the existence of equilibria in stationary strategies. The equilibrium payoffs are given implicitly as a solution to a system of linear equations. Then, we endogenize the matching mechanism in a link formation stage that precedes the market game. When agents are sufficiently patient and link costs are low, we provide an algorithm to construct minimally connected networks that are pairwise stable with respect to the expected payoffs in the trading stage. The constructed networks are essentially efficient and consist of components with a constant buyer-seller ratio. The latter ratio increases (decreases) for a buyer (seller) that deletes one of her links in a pairwise stable component.

Keywords: two-sided markets; market structure; decentralized trading; endogenous network formation

About the article

Published Online: 2010-03-24


Citation Information: The B.E. Journal of Theoretical Economics, Volume 10, Issue 1, ISSN (Online) 1935-1704, DOI: https://doi.org/10.2202/1935-1704.1632.

Export Citation

©2011 Walter de Gruyter GmbH & Co. KG, Berlin/Boston.Get Permission

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

[1]
Dilip Abreu and Mihai Manea
Games and Economic Behavior, 2012, Volume 75, Number 1, Page 1
[2]
Francesco Nava
Journal of Economic Theory, 2015, Volume 157, Page 315
[3]
Mohsen Bayati, Christian Borgs, Jennifer Chayes, Yash Kanoria, and Andrea Montanari
Journal of Economic Theory, 2015, Volume 156, Page 417

Comments (0)

Please log in or register to comment.
Log in